Alert archive / Oregon / Wind Advisories in 2010
Wind Advisory 38, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 10, 2010, 2:48 PM PST for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Dec 11, 2010, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2010, 2:48 PM PST (22:48 UTC)
- In effect from
- Dec 11, 2010, 10:00 AM PST
- Expired
- Dec 11, 2010, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 10, 10:08 AM PST, 4 hours 40 minutes earlier.
Area forecast discussion, Dec 10, 10:08 AM PST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
1008 AM PST FRI DEC 10 2010
.UPDATE...
AN UPDATE HAS BEEN ISSUED TO INCREASE HIGHER ELEVATION WINDS
ACROSS MOST OF OUR OREGON AREAS. MORNING OBSERVATIONS INDICATE
CONSISTENT GUSTS IN THE 40 TO 50 MPH RANGE IN THE SUMMER LAKE
AREA TO INCLUDE PORTIONS OF HIGHWAY 31. MODEL GUIDANCE INDICATES
THESE WINDS ARE LIKELY TO CONTINUE THROUGH EARLY AFTERNOON BEFORE
DIMINISHING. HOWEVER...IT SHOULD BE NOTED THAT THE OVERALL WIND
TREND AT SUMMER LAKE HAS BEEN UP...WHEREAS THE MODELS WOULD
INDICATE CONDITIONS LEVELING OFF NOW. THUS...WE'LL NEED TO KEEP A
CLOSE EYE ON THESE WINDS TO DETERMINE WHETHER OR NOT THE ADVISORY
WILL NEED TO BE EXTENDED. LUTZ
&&
.PREV DISCUSSION... /ISSUED 859 AM PST FRI DEC 10 2010/
DISCUSSION...
NO UPDATES ARE NEEDED THIS MORNING AS THE GOING FORECAST LOOKS TO
BE IN VERY GOOD AGREEMENT WITH THE ONGOING SITUATION AND THE BEST
VERIFYING MODEL GUIDANCE.
INFRARED SATELLITE IMAGERY THIS MORNING INDICATES THE FRONTAL
BOUNDARY STALLED ACROSS THE AREA AT THIS TIME. MORNING SPOTTER
REPORTS AND OBSERVATIONS FROM MESOWEST SHOW THAT THE BULK OF THE
PRECIPITATION OVERNIGHT OCCURRED IN CURRY...COOS...AND DOUGLAS
WITH MOST OF THIS HAVING OCCURRED GREATER THAN 6 HOURS AGO.
24 HOUR AMOUNTS AT THE HIGHER PRECIPITATION LOCATIONS INDICATE 1
TO 2 INCHES. A LOOK AT MORNING RIVER GAGE READINGS INDICATES THAT
ALL BUT THE NORTH UMPQUA RIVER AND THE CHETCO ARE BELOW THE
PREVIOUSLY EXPECTED RISES. THESE WILL...OF COURSE...BE UPDATED TO
REFLECT THE RECORDED AND FORECAST PRECIPITATION INPUT DURING THE
COURSE OF THE DAY TODAY.
MODELS ARE STILL ON TRACK INDICATING A WET WET AND VERY WARM WARM
FRONT TONIGHT THROUGH SATURDAY. WHILE THIS FRONT WILLS END SNOW
LEVELS ABOVE NEARLY ALL ARE PEAKS BEFORE PRECIPITATION ENDS...IT
APPEARS THAT THE BULK OF THE SNOWPACK IN THE CASCADES AND
SISKIYOUS WILL ESCAPE SIGNIFICANT MELT OFF. MORE LIKELY...THE
WATER CONTENT OF THE PACK WILL INCREASE WITH ONLY SOME RUNOFF
ADDING TO LOWER ELEVATION RAINFALL FOR AREA RIVERS.
AFTER MORE HIGHER ELEVATION RAINS ON MONDAY SNOW LEVELS WILL FALL
TO NEAR 4000 FEET BY ABOUT TUESDAY AFTERNOON. LUTZ
AVIATION...MORNING MVFR CONDITIONS ARE LIKELY TOWARD THE
COAST...LASTING THROUGH THE AFTERNOON. WESTERN VALLEYS WILL BE A
MIX OF MVFR AND VFR CEILINGS...TRANSITIONING TO ALL VFR BY LATE
MORNING. A FEW ISOLATED AREAS OF MVFR CEILINGS OVER THE EAST SIDE
AND NORTHERN CALIFORNIA WILL TRANSITION TO ALL VFR BY LATE THIS
MORNING INTO EARLY AFTERNOON. GIVEN THE MOIST AIRMASS...MOUNTAIN
OBSCURATION WILL CONTINUE TO IMPACT THE ENTIRE FORECAST AREA
THROUGH TODAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT FOR
PZZ350-370.
HAZARDOUS SEAS WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT FOR PZZ350-370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
AFTERNOON FOR PZZ350-370.
BTL/MTSHazardous weather outlook, Dec 10, 1:04 PM PST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 104 PM PST FRI DEC 10 2010 ORZ031-110000- CENTRAL AND EASTERN LAKE COUNTY- 104 PM PST FRI DEC 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY IN EFFECT UNTIL 4 PM PST. SEE WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 9:15 AM PST | Gale Watch | MFR | 5 hr | |
| Dec 10, 9:15 AM PST | Hazardous Seas Watch | MFR | 5 hr | |
| Dec 10, 9:15 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 7 hr | |
| Dec 10, 9:44 AM PST | Wind Advisory | MFR | Lake | 6 hr |
| Dec 10, 2:10 PM PST | Gale Warning | MFR | 31 hr | |
| Dec 10, 2:10 PM PST | Hazardous Seas Warning | MFR | 56 hr | |
| Dec 10, 2:10 PM PST | Small Craft Advisory for Winds | MFR | 56 hr | |
| Dec 10, 2:10 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 62 hr | |
| Dec 10, 2:57 PM PST | Winter Weather Advisory | MFR | Klamath, Lake | 19 hr |
Nearby
Wind Advisories in Oregon, 2010Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.